| Model Number |
PED2-475-20 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the proximal section failed to open and the retrieval of the device failed.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery (ica).Landing zone: distal: 3.98 mm and proximal: 4.77 mm.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment was administered.The pru level was within the therapeutic range.The angiographic result post procedure showed a good result.Full blood flow through the ica with stasis in the aneurysm.Patient woke up and was responding well to commands.It was reported that the pipeline was properly positioned and began to deploy as intended.Once the proximal end of the pipeline was pushed out and deployed, a flattening was noticed near the proximal portion.The phenom 27 was not able to recaption the delivery wire.Attempts were made to recross the pipeline in order to post process which were unsuccessful.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that the pipeline was implanted in the intended location.No additional devices were required as a cause of the failure to open.There were no additional interventions (surgical or medicinal) as a cause of the pipeline remaining in the patient.The pipeline was placed in a vessel bend when it failed to open.Additional steps or other devices attempted to open the included ¿j¿ wire in order to punch through but the wire would not cross.Attempted to balloon proximal segment of the pipeline to open the pinched portion but it did not work.Multiple wires from.010¿ to.014¿ were unable to cross.